| Model Number |
C08100SL |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/24/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review of lot 17761657 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, a smart control iliac (8x100) self-expanding stent (ses) was inserted and a few centimeters of the distal end released; however, the rest of it could not be released even though the lever was slid.The distal end part got separated after the smart control ses was withdrawn.There was no reported patient injury.The target lesion was the common iliac artery which had calcification.A 7mm unknown balloon catheter was inflated for pre-dilation.A 14¿ unknown guidewire was used.A new stent was implanted after the lesion was inflated with a non-cordis balloon catheter and guidewire (35¿ stiff).The procedure was completed successfully.The target lesion was the common iliac artery.There was not any vessel tortuosity.There was not any vessel angulation.The device was being used to treat chronic total occlusion (cto).The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background was clearly visible.The product was stored and handled according to the instructions for use (ifu).There were not any anomalies noted when removed from the package.The product was inspected and prepped according to the ifu.There were not any anomalies noted during prep.The device was not resterilized.The device was not inserted through a stopcock, but through a hemostatic valve.Resistance was not met while advancing the device.There was not any excessive torqueing required.Resistance was not met while advancing the device over the guidewire.The device did not kink in the area of separation.Resistance was not met while withdrawing the device.The device separated about 2cm from the distal end.The diameter of the unconstrained stent size was at least 1-2mm larger than the vessel diameter.The stent delivery system (sds) did not pass through any acute bends.An ipsilateral approach was made for the delivery of the sds to the lesion.There was not any difficulty encountered while advancing/tracking the sds towards the lesion.The lesion had 90% stenosis after pre-dilation.The smart control locking pin was in place during advancement towards the lesion.The locking pin was removed before attempting to deploy the smart control stent.The smart control sds handle was held flat and straight outside of the patient.There was not any unusual force applied during deployment of the stent.The device was removed after the guidewire was left.There was not any patient injury.A non-cordis balloon catheter and non-cordis guidewire was used.
Event or Problem Description
As reported, a smart control iliac (8x100) self-expanding stent (ses) was inserted and a few centimeters of the distal end released; however, the rest of it could not be released even though the lever was slid.The distal end part got separated after the smart control ses was withdrawn.There was no reported patient injury.The target lesion was the common iliac artery which had calcification.A 7mm unknown balloon catheter was inflated for pre-dilation.A 14¿ unknown guidewire was used.A new stent was implanted after the lesion was inflated with a non-cordis balloon catheter and guidewire (35¿ stiff).The procedure was completed successfully.The target lesion was the common iliac artery.There was not any vessel tortuosity.There was not any vessel angulation.The device was being used to treat chronic total occlusion (cto).The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background was clearly visible.The product was stored and handled according to the instructions for use (ifu).There were not any anomalies noted when removed from the package.The product was inspected and prepped according to the ifu.There were not any anomalies noted during prep.The device was not resterilized.The device was not inserted through a stopcock, but through a hemostatic valve.Resistance was not met while advancing the device.There was not any excessive torqueing required.Resistance was not met while advancing the device over the guidewire.The device did not kink in the area of separation.Resistance was not met while withdrawing the device.The device separated about 2cm from the distal end.The diameter of the unconstrained stent size was at least 1-2mm larger than the vessel diameter.The stent delivery system (sds) did not pass through any acute bends.An ipsilateral approach was made for the delivery of the sds to the lesion.There was not any difficulty encountered while advancing/tracking the sds towards the lesion.The lesion had 90% stenosis after pre-dilation.The smart control locking pin was in place during advancement towards the lesion.The locking pin was removed before attempting to deploy the smart control stent.The smart control sds handle was held flat and straight outside of the patient.There was not any unusual force applied during deployment of the stent.The device was removed after the guidewire was left.There was not any patient injury.A non-cordis balloon catheter and non-cordis guidewire was used.The device was received for analysis and the returned part show a stent fractured condition.
Additional Manufacturer Narrative
(b)(6).Product evaluation: a non-sterile unit smart control, iliac 8x100 was received for analysis inside of a clear plastic bag.The device was unpacked from the plastic bag to perform the visual inspection.The part was returned with the stent partially deployed.Several stent struts were observed fractured on the stent received.The distal fractured/ separated portion of the stent was not returned for analysis.The distal tip of the device was inspected and no anomalies were observed.No other damages or anomalies were observed at the returned device.Stent deployment process was initiated by retracting the outer sheath while holding the inner shaft in a fixed position.The deployment stent process was continued until the stent was fully unsheathed/expanded out of the sds.The stent deployment was carried out successfully and no anomalies were observed during this process.The sections of the stent struts fractured were scanned under the sem station in order to determine the root cause of the fractured separation observed.Evidence of abrasions, plastic deformations and ductile dimples on the stent struts fractured/ separated areas was observed.Sem results showed evidence of abrasions, plastic deformations and ductile dimples on the stent struts fractured/ separated areas.Commonly, plastic deformations and ductile dimples suggest a device manipulation that leads the material to separation; however, since abrasions were observed, it is suggested that the stent was induced to mechanical damages.Therefore, the fracture could be, also, related to the interaction of a sharp object with the material of the stent struts, followed by pulling and/or stretching events, which would translate in separation of the surfaces.No other issues were found during the sem analysis.The complaint reported by the customer as ¿stent delivery system- deployment difficulty partial deployment¿ was not confirmed.The stent deployment was carried out by the pet team successfully and no anomalies were observed during this process.The exact cause of the reported event could not be conclusively determined during the product analysis.Neither the phr review nor the product analysis suggests that the found damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.The complaint reported by the customer as ¿catheter tip - separated¿ was not confirmed.The catheter tip was inspected and no damages or anomalies were observed, the exact cause of the reported event could not be conclusively determined during the product analysis.Neither the phr review nor the product analysis suggests that the found damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.The complaint reported by the customer as ¿stent - fractured¿ was confirmed.Several stent struts were observed fractured on the stent received.The distal fractured/ separated portion of the stent was not returned for analysis.Sem results showed that evidence of ductile dimples on the stent struts fractured/ separated areas can be observed commonly, ductile dimples suggest a device manipulation (pulling / stretching events) that leads the material to separation.The exact cause of the observed damages could not be conclusively determined during the product analysis.Neither the phr review nor the product analysis suggests that the found damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.
Additional Manufacturer Narrative
Complaint conclusion: during a common iliac artery stenting procedure, a smart control iliac (8x100) self-expanding stent (ses) was inserted and a few centimeters of the distal end of the stent released; however, the rest of it could not be released even though the lever was slid.The distal end part became separated after the smart control ses was withdrawn.The target lesion was the common iliac artery which had calcification.A 7mm unknown balloon catheter was inflated for pre-dilation.A.014 unknown guidewire was used.A new stent was implanted after the lesion was dilated with a non-cordis balloon catheter and guidewire (.035 stiff).The procedure was completed successfully.The target lesion was the common iliac artery.There was not any vessel tortuosity.There was not any vessel angulation.The device was being used to treat chronic total occlusion (cto).The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background was clearly visible.The product was stored and handled according to the instructions for use (ifu).There were not any anomalies noted when the device was removed from the package.The product was inspected and prepped according to the ifu.There were not any anomalies noted during prep.The device was not resterilized.The device was not inserted through a stopcock, but through a hemostatic valve.Resistance was not met while advancing the device.There was not any excessive "torquing" required.Resistance was not met while advancing the device over the guidewire.The device did not kink in the area of separation.Resistance was not met while withdrawing the device.The device separated about 2cm from the distal end.The diameter of the unconstrained stent size was at least 1-2mm larger than the vessel diameter.The stent delivery system (sds) did not pass through any acute bends.An ipsilateral approach was made for the delivery of the sds to the lesion.There was not any difficulty encountered while advancing/tracking the sds towards the lesion.The lesion had 90% stenosis after pre-dilation.The smart control locking pin was in place during advancement towards the lesion.The locking pin was removed before attempting to deploy the smart control stent.The smart control sds handle was held flat and straight outside of the patient.There was not any unusual force applied during deployment of the stent.The device was removed after the guidewire was left.A non-cordis balloon catheter and non-cordis guidewire were used.No other information was reported.The device was returned for analysis.A non-sterile smart control, iliac 8x100 was received for analysis inside of a clear plastic bag.Per visual inspection, the stent was noted to be partially deployed and several stent struts were fractured.The distal fractured/separated portion of the stent was not returned for analysis.The distal tip of the device was inspected, and no anomalies were noted.No other damages were noted.Per microscopic analysis, the stent was analyzed under the scanning electron microscopic (sem) and results showed evidence of ductile dimples on the fractured/separated areas of the stent struts.Commonly, ductile dimples suggest a device manipulation (pulling/stretching events) that leads the material to separation.No other issues were found during the analysis.Per functional analysis, the stent deployment process was initiated by retracting the outer sheath while holding the inner shaft in a fixed position.The deployment stent process was continued until the stent was fully unsheathed/expanded out of the stent delivery system (sds).The stent deployment was carried out successfully and no anomalies were noted.The sections of the fractured stent struts were scanned under the sem station in order to determine the root cause of the fractured/separation noted.Sem results showed evidence of abrasions, plastic deformations and ductile dimples on the fractured/ separated areas of the stent struts.Commonly, plastic deformations and ductile dimples suggest a device manipulation that leads the material to separation; however, since abrasions were noted, it is suggested that the stent was induced to mechanical damages.Therefore, the fracture could also be related to the interaction of a sharp object with the material of the stent struts, followed by pulling and/or stretching events, which would translate in separation of the surfaces.No other issues were found during the sem analysis.A product history record (phr) review of lot 17761657 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The reported ¿stent delivery system- deployment difficulty partial deployment¿ was not confirmed.The stent deployment was carried out by the product evaluation team successfully and no anomalies were noted during this process.The exact cause of the reported event could not be conclusively determined during the product analysis.Neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process of the device.Therefore, no corrective or preventive actions will be taken at this time.The reported ¿catheter tip - separated¿ was not confirmed.The catheter tip was inspected, and no damages or anomalies were noted, the exact cause of the reported event could not be conclusively determined during the product analysis.Neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process of the device.Therefore, no corrective or preventive actions will be taken at this time.The reported ¿stent - fractured¿ was confirmed.Several stent struts were noted to be fractured on the stent received.The distal fractured/separated portion of the stent was not returned for analysis.Sem results showed that evidence of ductile dimples on the stent struts fractured/separated areas.Ductile dimples suggest a device manipulation (pulling/stretching events) that leads to the material separation.The exact cause of the noted damages could not be conclusively determined during the product analysis.As per the instructions for use (ifu), which is not intended as a mitigation, ¿fractures of this stent may occur.Fractures may also occur with the use of multiple overlapping stents.In the s.M.A.R.T stent, they have been reported most often in clinical uses for which the safety and effectiveness have not been established.The causes and clinical implications of stent fractures are not well characterized.Care should also be taken when deploying the stent as excessive force could, in rare instances, lead to stent deformation and/or fracture.¿ neither the phr review nor the product analysis suggests that the found damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.